Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 4, 2014, 4:33 AM CDT for Newton County, Texas; Vernon Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2014, 4:33 AM CDT (09:33 UTC)
- Expired
- Apr 4, 2014, 5:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 28 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:34 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2356 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
878
WUUS54 KLCH 040933
SVRLCH
LAC115-TXC351-041030-
/O.NEW.KLCH.SV.W.0018.140404T0933Z-140404T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 AM CDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES TOLEDO BEND DAM...
VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES...SLAGLE...ROSEPINE...PITKIN...LEESVILLE...FORT
POLK...ANACOCO...
* UNTIL 530 AM CDT
* AT 433 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER ANACOCO...MOVING EAST AT
35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
LLANO...KURTHWOOD...CRAVENS...FULLERTON...HUTTON...LACAMP AND
LEANDER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3136 9298 3134 9298 3132 9289 3122 9283
3091 9283 3091 9362 3118 9360 3117 9358
3120 9355 3124 9356 3128 9354 3128 9345
3137 9339 3137 9303
TIME...MOT...LOC 0933Z 257DEG 31KT 3130 9338
$$
K. KUYPER1 follow-up statement
187
WWUS54 KLCH 041002
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 AM CDT FRI APR 4 2014
LAC115-TXC351-041030-
/O.CON.KLCH.SV.W.0018.000000T0000Z-140404T1030Z/
VERNON LA-NEWTON TX-
502 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHEASTERN NEWTON COUNTY...AND VERNON PARISH...
AT 500 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF BURR FERRY..MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HORNBECK...ROSEPINE...ANACOCO...PICKERING...NEW LLANO...LEESVILLE...
FORT POLK...LEANDER...HUTTON...FULLERTON...CRAVENS...SLAGLE...
SIMPSON...PITKIN...LACAMP AND KURTHWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3136 9298 3134 9298 3132 9289 3122 9283
3091 9283 3091 9362 3118 9360 3117 9358
3120 9355 3124 9356 3128 9354 3128 9345
3137 9339 3137 9303
TIME...MOT...LOC 1002Z 259DEG 25KT 3115 9341
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:45 AM CDT, 48 minutes earlier.
Area forecast discussion, Apr 4, 3:45 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 345 AM CDT FRI APR 4 2014 .DISCUSSION... CURRENT SFC ANALYSIS SHOWS THE COLD FRONT FINALLY MAKING PROGRESS ACROSS NE TX...WITH SHRA/TSRA BEGINNING TO FILL IN ALONG AND AHEAD OF IT. TEMPS HOLDING IN THE LOWER 70S AHEAD OF IT. FOR THE FORECAST TODAY...FRONT WILL CONTINUE SE...ALONG WITH SHRA/TSRA ENHANCEMENT AS IT MOVES THRU SE TX/C AND S LA. STILL UNDER A SLIGHT RISK FOR SVR TSRA THRU DAYBREAK...WITH DECENT INSTABILITY AHEAD OF IT. SPC NOW ISSUING A SVR WATCH 60 FOR SE TX AND PORTIONS OF SW AND C LA THRU 11 AM. OTHERWISE...HEALTHY POPS FOR THE REMAINDER OF THE MORNING...BEGINNING TO TAPER OFF THIS AFTERNOON AS THE FRONT MOVES FURTHER INTO THE GULF WITH COOLER AND SLIGHTLY DRIER AIR FILTERS BEHIND IT. WITH THE FRONT BECOMING STATIONARY ACROSS THE COASTAL WATERS ...OVER-RUNNING SHRA/TSRA WILL CONTINUE OFFSHORE...WITH SKIES NOT EXPECTED TO CLEAR ACROSS OUR REGION. THE WIND PATTERN ALOFT REMAINING FROM THE WSW WILL KEEP THE DOOR OPEN FOR THE NEXT SIGNIFICANT DISTURBANCE TO BRING ANOTHER GOOD CHANCE OF SHRA/TSRA FOR SAT AFTERNOON INTO LATE SUN AS A FRONTAL WAVE/LOW DEVELOPS SAT NIGHT AND MOVES NE SUN. FOLLOWING THE EXIT OF THIS SYSTEM WILL BE THE END OF THE PRECIP AND SEASONABLE TEMPS FOR MON. MINOR SHORTWAVE MAY GENERATE A SLIGHT CHANCE OF SHRA FOR TUE...WITH NO PRECIP EXPECTED FOR WED AND THU. && .MARINE... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE THIS MORNING INTO THE AFTERNOON AS A THE FRONT MOVES INTO THE AREA...AND LINGER INTO FRIDAY AS THE FRONT MOVES INTO AND THEN STALLS OVER THE COASTAL WATERS. INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS WILL COME FOR THE WEEKEND AS ANOTHER UPPER LEVEL DISTURBANCE AND SURFACE LOW AFFECTS THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 56 67 56 73 / 60 30 60 70 70 KBPT 77 56 66 58 71 / 60 20 60 70 70 KAEX 76 51 67 53 67 / 60 20 60 70 70 KLFT 81 57 68 57 75 / 60 30 60 70 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 4, 4:15 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 AM CDT FRI APR 4 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-051100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 415 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL AFFECT THE REGION THIS MORNING INTO THE AFTERNOON HOURS...GRADUALLY ENDING FROM NORTHWEST TO SOUTHEAST THIS EVENING. A FEW OF THESE STORMS COULD BE SEVERE WILL DAMAGING WINDS AND HAIL THE MAIN WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL INDUCE A FRONTAL WAVE OR LOW AND INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND...ENDING BY SUNDAY NIGHT OR EARLY MONDAY MORNING AS THE DISTURBANCE MOVES EAST. A SLIGHT CHANCE OF SHOWERS IS POSSIBLE ON TUESDAY...WITH NO PRECIPITATION EXPECTED WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
In the hours before
Special weather statement, Apr 4, 3:45 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 AM CDT FRI APR 4 2014
LAZ027-TXZ259-260-040945-
NORTHERN JASPER TX-NORTHERN NEWTON TX-VERNON LA-
345 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL 445 AM CDT...
AT 340 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF BROWNDELL...MOVING EAST AT 40
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BROWNDELL...HARRISBURG...FARRSVILLE...MAYFLOWER...WIERGATE AND
BURKEVILLE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3094 9342 3099 9414 3110 9414 3112 9405
3114 9404 3116 9392 3118 9363 3117 9358
3120 9355 3124 9356 3128 9354 3128 9345
3132 9342
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:45 AM CDT | Special Weather Statement | LCH | Sabine | 60 min |
| Apr 4, 3:56 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 64 min |
| Apr 4, 5:13 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Newton, Tyler | 62 min |
| Apr 4, 6:17 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 58 min |
| Apr 4, 5:29 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 61 min |
| Apr 4, 5:55 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 65 min |
| Apr 4, 6:13 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 62 min |
| Apr 4, 6:27 AM CDT | Special Weather Statement | LCH | Allen, Beauregard | 63 min |
| Apr 4, 6:52 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Rapides, Vernon | 68 min |
| Apr 4, 7:06 AM CDT | Special Weather Statement | LCH | Avoyelles | 39 min |
| Apr 4, 7:09 AM CDT | Tornado Warning | LCH | Evangeline, Rapides | 36 min |
| Apr 4, 7:16 AM CDT | Tornado Warning | LCH | Beauregard | 29 min |
| Apr 4, 7:46 AM CDT | Special Weather Statement | LCH | Avoyelles | 59 min |
| Apr 4, 7:49 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Lafayette, Saint Landry and 1 more | 71 min |
| Apr 4, 8:13 AM CDT | Special Marine Warning | LCH | 92 min | |
| Apr 4, 8:23 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 67 min |
| Apr 4, 8:51 AM CDT | Special Weather Statement | LCH | Saint Landry | 54 min |
| Apr 4, 8:56 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 34 min |
| Apr 4, 9:29 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 61 min |
| Apr 4, 9:34 AM CDT | Special Marine Warning | LCH | 86 min | |
| Apr 4, 10:16 AM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary, Vermilion | 59 min |
| Apr 4, 11:30 AM CDT | Special Marine Warning | LCH | 45 min | |
| Apr 4, 11:31 AM CDT | Special Weather Statement | LCH | St. Mary | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.